Alert archive / New York / Wind Advisories in 2008
Wind Advisory 10, NWS New York, NY
NWS New York, NY issued this wind advisory at May 9, 2008, 11:59 AM EDT for Suffolk County, New York. It took effect at May 9, 2008, 5:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 11:59 AM EDT (15:59 UTC)
- In effect from
- May 9, 2008, 5:00 PM EDT
- Expired
- May 9, 2008, 9:37 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 091559 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1159 AM EDT FRI MAY 9 2008 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .DEEPENING LOW PRESSURE PASSING SOUTH OF LONG ISLAND IS EXPECTED TO PRODUCE STRONG WINDS LATER THIS AFTERNOON AND EVENING ACROSS THE TWIN FORKS. NYZ079-081-100000- /O.NEW.KOKX.WI.Y.0010.080509T2100Z-080510T1200Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1159 AM EDT FRI MAY 9 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT SATURDAY. LOW PRESSURE WILL DEEPEN AND MOVE SOUTH OF LONG ISLAND. NORTHEAST WINDS WILL INCREASE ACROSS THE FORKS OF LONG ISLAND...REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. WINDS WILL GRADUALLY SHIFT TO THE NORTH TONIGHT...AND THEN DECREASE BELOW ADVISORY LEVELS EARLY SATURDAY MORNING. WINDS WILL BE HIGHEST ACROSS NORTHEAST FACING EXPOSURES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KOKX 092347 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 747 PM EDT FRI MAY 9 2008 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .LOW PRESSURE SOUTH OF EASTERN LONG ISLAND WILL PRODUCE STRONG GUSTY WINDS THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS ACROSS THE TWIN FORKS. NYZ079-081-100830- /O.CON.KOKX.WI.Y.0010.000000T0000Z-080510T1200Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 747 PM EDT FRI MAY 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. LOW PRESSURE CONTINUES TO MOVE SOUTH OF EASTERN LONG ISLAND. NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS 40 TO 45 MPH CAN BE EXPECTED ACROSS THE TWIN FORKS. WINDS WILL THEN DECREASE BELOW ADVISORY LEVELS EARLY SATURDAY MORNING. WINDS WILL BE HIGHEST ACROSS NORTHEAST FACING EXPOSURES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 100137 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 937 PM EDT FRI MAY 9 2008 ...LOW PRESSURE SOUTH OF NANTUCKET WILL CONTINUE TO MOVE EAST... .AS LOW PRESSURE SLOWLY MOVES EAST OVERNIGHT...GUSTY NORTH WINDS WILL DIMINISH. NYZ079-081-100245- /O.CAN.KOKX.WI.Y.0010.000000T0000Z-080510T1200Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 937 PM EDT FRI MAY 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. AS THE STRONG LOW PULLS AWAY...GUSTY NORTH WINDS WILL GRADUALLY DIMINISH. IT WILL STILL REMAIN QUITE BREEZY...BUT WINDS ARE NOT EXPECTED TO REACH WIND ADVISORY CRITERIA OF 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at May 9, 7:44 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 9, 7:44 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
744 AM EDT FRI MAY 9 2008
.SYNOPSIS...
LOW PRESSURE SYSTEM PASSES JUST SOUTH OF THE REGION TODAY WITH HEAVY
RAIN. HIGH PRESSURE THEN BUILDS IN FOR THE WEEKEND...WITH AN UPPER
LEVEL DISTURBANCE MOVING THROUGH ON SATURDAY. ANOTHER LOW...WITH
POTENTIALLY HEAVY RAINFALL...LIKELY AFFECTS THE REGION ON
MONDAY...AND POTENTIALLY LINGERS INTO THE MIDWEEK PERIOD BEFORE WEAK
HIGH PRESSURE BUILDS BACK IN.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN IN ASSOCIATION WITH LOW PRESSURE TO THE SOUTHWEST HAS SPREAD
INTO THE WESTERN HALF OF THE CWA...AND WILL CONTINUE TO OVERSPREAD
THE REST OF THE CWA THIS MORNING. ISENTROPIC LIFT OUT AHEAD OF THE
LOW IS FORECAST TO BE AT ITS STRONGEST OVER THE TRI STATE REGION
LATE THIS MORNING INTO THE AFTERNOON. AT THE SAME TIME MODELS
SHOWING MID LEVEL FRONTOGENETIC FORCING AND GOOD OMEGA...ALONG
WITH AND 850 THETA-E RIDGE OVER THE AREA. ADDITIONALLY...PWATS IN
THE RANGE OF 1.25 TO 1.5 INCHES. HEAVIEST RAINFALL EXPECTED TO REACH
SW PORTION OF CWA LATE IN THE MORNING/NOONTIME...THEN SPREAD NORTH
AND EAST THROUGH THE REST OF THE AFTERNOON...ALTHOUGH RAIN SHOULD BE
AT LEAST MODERATE DURING THE MORNING COMMUTE FOR MANY SPOTS...AND
POSSIBLY HEAVY AT TIMES. MID LEVEL LAPSE RATES ABOVE THE INVERSION
WHICH WILL BE IN PLACE DO NOT LOOK STEEP ENOUGH TO MENTION
THUNDER...ALTHOUGH PLENTY OF LIGHTNING STRIKES NOTED EARLIER THIS
MORNING OVER MARYLAND AND DELAWARE...EVEN A FEW AS FAR NORTH AS
CENTRAL NJ.
NAM IS SLIGHTLY SLOWER AND STRONGER WITH THE LOW THAN ITS PAST
COUPLE OF RUNS...BUT CONTINUES TO BOTH MOVE THE LOW OFF THE SOUTH
JERSEY SHORE DURING THE AFTERNOON...AND HAVE THE AXIS OF HEAVIEST
QPF MOVING THROUGH THE CWA. QPF IS ALSO LOWER THAN PREVIOUS
RUNS...BUT STILL SHOWING GENERALLY 2 TO 2.5 INCHES FOR THE ENTIRE
EVENT. GFS SHOWING ABOUT THE SAME QPF AMOUNTS ACROSS THE CWA...WHICH
IS A GENERAL INCREASE FROM ITS PREVIOUS COUPLE OF RUNS...SO THE TWO
MODELS ARE CONVERGING IN THIS REGARD. GFS IS JUST A LITTLE FASTER
WITH HEAVIER PRECIP. EXPECTING A FAIRLY UNIFORM RAINFALL ACROSS THE
CWA...WITH BEST CHANCE FOR HIGHEST AMOUNTS GENERALLY FARTHER SOUTH
AND EAST WHERE THE HIGHEST PWATS...THETA-E RIDGE AND ISENTROPIC LIFT
WILL APPEAR TO BE.
FLOOD WATCHES WILL REMAIN UNCHANGED...AS ACCUMULATIONS AND
DISTRIBUTION ARE SIMILAR TO PREVIOUS THINKING. MAINLY URBANIZED
FLOODING EXPECTED AND SMALL STREAM FLOODING. MORE DETAILS IN THE
HYDROLOGY SECTION BELOW.
HIGH TEMPERATURES FOR THE DAY HAVE ALREADY OCCURRED FOR MOST SPOTS
AS RAIN-COOLED AIR WILL PRODUCE TEMPERATURES FALLING THROUGH THE 50S
DURING THE DAY...AND INTO THE UPPER 40S FOR SOME LOCALES. WINDS FROM
THE NORTHEAST WILL INCREASE...AND IT WILL BECOME QUITE BREEZY AS
WELL...BUT IT LOOKS LIKE WE WILL FALL SHORT OF WIND ADVISORY
CRITERIA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE LOW WILL MOVE TO A POSITION APPROX 50-75 MILES NE OF 40/70
BENCHMARK BY 12Z SATURDAY. POPS DIMINISH TO CHANCE FOR WESTERN HALF
OF CWA...WHILE REMAINING LIKELY TO CATEGORICAL EAST. RAIN STILL MAY
FALL HEAVILY DURING THE EVENING HOURS ACROSS EASTERN LONG ISLAND AND
SOUTHEAST CT...WITH DECENT FORCING STILL PRESENT. STILL BREEZY...BUT
AGAIN SHORT OF ANY ADVISORY CRITERIA.
CHANCE OF A LINGERING SHOWER FOR THE EASTERN THIRD OF CWA SATURDAY
MORNING...THEN PARTIAL SUNSHINE EVERYWHERE DURING THE AFTERNOON. A
SHORT WAVE WILL APPROACH FROM THE WEST...BUT IT APPEARS TO ARRIVE TO
LATE TO TAP INTO DAYTIME INSTABILITY AND MOISTURE...SO WENT WITH A
DRY AFTERNOON AND EVENING. MAV/FWC BLEND FOR TEMPS LOOKED
GOOD...WITH SATURDAYS HIGHS MOSTLY 60-65.
SHORT WAVE PASSES JUST OFF TO THE SOUTH SATURDAY EVENING...THEN HIGH
PRESSURE BUILDS INTO REGION WITH CLEARING SKIES.
SUNDAY WILL FEATURE SUNSHINE FILTERED BY CIRRUS...BUT MORE
NOTICEABLE DURING THE AFTERNOON. A FINE DAY NEVERTHELESS...WITH
HIGHS WELL INTO THE 60S TO AROUND 70.
CLOUDS LOWER AND THICKEN SUNDAY NIGHT OUT AHEAD OF THE NEXT SYSTEM.
SCALED BACK ON POPS...AND LOWERED THEM TO CHC FOR THE OVERNIGHT
HOURS. EAST WINDS PICK UP AS THE NIGHT PROGRESSES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
CHANCES FOR RAIN WILL INCREASE ON MONDAY...AND COULD BE HEAVY AT
TIMES AS THIS NEXT STORM PASSES TO THE SOUTH OF LONG ISLAND...WITH
STRONG FRONTOGENETIC FORCING AND UPPER DIVERGENCE OVER THE AREA.
POTENTIAL FOR A 1 TO 2 INCH RAINFALL EVENT.
WINDS WILL SHIFT TO THE NORTHEAST MONDAY EVENING...THEN NORTH LATE
AS THE LOW MOVES TO OUR SOUTH AND EAST. WITH THE UPPER LOW BEING
SLOW TO DEPART (ECMWF SLOWER THAN THE GFS)...HAVE KEPT HIGH CHC POPS
IN MON NIGHT AND GRADUALLY TAPERED THEM DOWN ON TUE.
WEAK HIGH PRESSURE RETURNS FOR WEDNESDAY...BUT THE PARADE OF STORMS
CONTINUES ON THU AS THE NEXT FRONTAL SYSTEM APPROACHES. POTENTIAL
FOR ANOTHER PROLONGED PERIOD OF RAIN EXISTS. SFC FEATURES LOOK VERY
SIMILAR TO THE MON STORM...AND THE GFS AND EC AGREE TO AN
EXTENT...BUT THIS IS DAY 8 AND THINGS MAY CHANGE BETWEEN NOW AND
THEN.
FLOODING PROBLEMS WILL BE A CONCERN FOR BOTH THE SUN NIGHT/MON STORM
AND THE THU STORM. HAVE HIGHER CONFIDENCE WITH THE MON STORM AS
MODELS HAVE BEEN VERY CONSISTENT OVER THE LAST 24 HOURS...SO WILL
CONTINUE TO HIGHLIGHT THIS IN THE HWO.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
OVERNIGHT CONVECTION DID NOT HOLD TOGETHER AS ORIGINALLY EXPECTED...
SO VFR CONDITIONS IN LIGHT RAIN PREVAIL ATTM. HEAVIER RAIN OVER
SOUTHERN NJ BACK TOWARD WASHINGTON DC WILL EVENTUALLY MAKE IT INTO
THE AREA...WITH NYC AREA TERMINALS LOWERING TO IFR BY LATE
MORNING...AND TERMINALS NORTH/EAST FOLLOWING SUIT BY MIDDAY OR EARLY
AFTERNOON. WILL CONTINUE TO EXCLUDE THUNDER...AS ANY ELEVATED
INSTABILITY SHOWN BY UPSTREAM ACARS SOUNDINGS REMAINS RELATIVELY
SHALLOW AND MORE CONDUCIVE TO MODERATE/HEAVY RAIN.
E-NW WINDS WILL ALSO CONTINUE TO INCREASE TODAY AS INTENSIFYING LOW
PRESSURE OVER VIRGINIA MOVES E-NE AND PASSES SOUTH OF LONG ISLAND
EARLY THIS EVENING. A LOW LEVEL EASTERLY JET INCREASING TO 45-50 KT
SHOULD LEAD TO HEAVY RAIN AND LLWS THIS AFTERNOON AND OUT EAST AT
KGON LATER TODAY INTO THIS EVENING. AS THE LOW PASSES BY...FLOW
BECOMES NORTHERLY TONIGHT...AND IMPROVEMENT TO MVFR LOOKS POSSIBLE
THIS EVENING AT NYC AREA TERMINALS...BUT IFR SHOULD HOLD ON FARTHER
EAST AT KBDR/KGON/KISP...IMPROVING TO MVFR LATE.
OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
SUB-VFR CONDITIONS WILL SLOWLY IMPROVE TO VFR DURING SAT MORNING...
WITH GUSTY NORTHERLY FLOW CONTINUING THROUGH THE AFTERNOON AS WELL.
SUB-VFR CONDITIONS WITH GUSTY NE WINDS EXPECTED ONCE AGAIN SUN
NIGHT THROUGH MON AS ANOTHER STORM SYSTEM PASSES OVER THE REGION.
CONDITIONS WILL IMPROVE THROUGHOUT THE DAY TUE.
&&
.MARINE...
E-NE WINDS COME UP QUICKLY TODAY...AND A BRIEF WINDOW OF OCCASIONAL
35 KT GUSTS IS POSSIBLE ON THE OCEAN WATERS AND EASTERN LONG ISLAND
SOUND THIS AFTERNOON AS EASTERLY LOW LEVEL JET PASSES OVERHEAD. ALL
MODEL GUIDANCE INDICATES A BRIEF LULL IN THE WINDS AS THIS FIRST LLJ
PASSES BEFORE RAMPING UP AGAIN THIS EVENING...WITH SOLID GALES
THEREAFTER FOR TONIGHT ON THE OCEAN AND EASTERN SOUND/BAY
WATERS...SO HAVE DECIDED TO LIMIT GALE WARNING TO TONIGHT.
WINDS AND SEAS START TO DIMINISH LATE TONIGHT. SCA CONDITIONS COULD
LAST ON THE EASTERN SOUND/BAY WATERS THROUGH THE DAY ON SAT...AND
INTO EARLY SAT EVENING ON THE OCEAN. THEN QUIET FOR SUNDAY AND
SUNDAY EVENING BEFORE NEXT LOW PRESSURE SYSTEM ARRIVES. GALES ARE
ONCE AGAIN POSSIBLE ON THE OCEAN ON MON...WITH SCA ELSEWHERE.
SCA SEAS COULD LINGER ON THE EASTERN OCEAN ZONES INTO TUE NIGHT
BEFORE SUBSIDING.
&&
.HYDROLOGY...
FLOOD WATCH - NYC METRO URBAN AREAS - FOR TODAY INTO EARLY THIS
EVENING.
EXPECTING A 2 TO 2.5 INCH RAINFALL WITH LOCALLY UP TO AROUND 3
INCHES. TIMING OF HEAVIEST PRECIP MOST LIKELY LATE MORNING INTO THE
FIRST HALF OF THE AFTERNOON WHERE THE WATCH IS POSTED.
MAX HOURLY RAINFALL TOTAL RATES OF 0.50 TO 0.75 INCHES ARE
EXPECTED...BUT THESE FALL SHORT OF FLASH FLOOD GUIDANCE. THINKING IS
THAT 3-6 HOUR FFG AMOUNTS OF 2 INCHES IN 3 HOURS AND 2.5 INCHES IN 6
HOURS ARE STILL POSSIBLE IF BANDING SETS UP ACROSS THE REGION DURING
THE MID DAY PERIOD. THUS, NOT EXPECTING WATER RESCUES...BUT MORE
WIDESPREAD URBAN AND SMALL STREAM FLOODING...THAT COULD APPROACH
WARNING CRITERIA DUE TO ROAD CLOSURES...FLOODED BASEMENTS...ETC.
WITH THE SECOND STORM SYSTEM SUN NIGHT-MON THERE IS THE
POTENTIAL FOR 1-2 INCHES OF ADDITIONAL RAINFALL. HOWEVER THERE IS
SOME UNCERTAINTY ON THE TRACK OF THE NEXT SYSTEM.
WILL MENTION FLOOD POTENTIAL SCENARIO IN HWO.
&&
.TIDES/COASTAL FLOODING...
HIGH TIDE OF CONCERN IS TONIGHT. AT THIS TIME...IT APPEARS THAT MAX
DEPARTURES WILL BE ON THE 1 TO 2 FOOT RANGE...WITH THE WESTERN GREAT
SOUTH BAY AND WESTERN SOUND THE MOST SUSCEPTIBLE. FORTUNATELY...THE
GREATEST DEPARTURES SHOULD OCCUR MOSTLY BETWEEN HIGH TIDES...AND IT
APPEARS THAT WINDS WILL BACK TO A MORE NORTHERLY DIRECTION THIS
EVENING...SO THE THINKING IS THAT MINOR COASTAL FLOODING IS POSSIBLE
BUT NOT DEFINITE FOR THE LOCATIONS MENTIONED ABOVE. WILL HOLD OFF ON
ISSUING ADVISORY ATTM.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING
FOR CTZ009.
NY...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING
FOR NYZ071>081.
NJ...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING
FOR NJZ003>006-011.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 12 PM EDT SATURDAY FOR
ANZ335-345.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON FOR ANZ330-340.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY FOR
ANZ330-340-350-353-355.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT SATURDAY FOR
ANZ338.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ350-
353-355.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JC/AL
AVIATION...BG
MARINE...BG
HYDROLOGY...JC
TIDES/COASTAL FLOODING...BGHazardous weather outlook, May 9, 9:32 AM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE UPTON NY 932 AM EDT FRI MAY 9 2008 CTZ005>008-010>012-NJZ002-NYZ067>070-101345- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 932 AM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONALLY HEAVY RAINFALL MAY CAUSE FLOODING ALONG SMALLER RIVERS AND STREAMS TODAY INTO EARLY THIS EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM MAY CAUSE FLOODING RAINS MONDAY AND MONDAY NIGHT. SMALLER RIVER AND STREAM FLOODING WOULD BE THE MOST LIKELY FORM OF FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO E-MAIL RAINFALL TOTALS AND ANY REPORTS OF FLOODING TODAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-NJZ003>006-011-NYZ071>081-101345- SOUTHERN FAIRFIELD-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 932 AM EDT FRI MAY 9 2008 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM MAY CAUSE FLOODING RAINS MONDAY AND MONDAY NIGHT. URBANIZED FLOODING WOULD BE THE MOST LIKELY FORM OF FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO E-MAIL RAINFALL TOTALS AND ANY REPORTS OF FLOODING TODAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-101345- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 932 AM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-353-355-101345- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 932 AM EDT FRI MAY 9 2008 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTS TO GALE FORCE MAY BE POSSIBLE ON MONDAY AND MONDAY NIGHT WITH THE APPROACH AND PASSAGE OF A STORM. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.